Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 32, NWS Lincoln, IL

March 31, 20085 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 31, 2008, 8:55 AM CDT for 5 counties in Illinois. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2008, 8:55 AM CDT (13:55 UTC)
Expired
Mar 31, 2008, 9:45 AM CDT
In force
50 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Cass County, IL, Fulton County, IL, Mason County, IL, Morgan County, IL, Schuyler County, IL

The radar

The Lincoln radar (KILX), 85 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 9:42 AM CDTHAIL 0.752 S Philadelphia, ILSWOP REPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
434 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 311355
SVRILX
ILC017-057-125-137-169-311445-
/O.NEW.KILX.SV.W.0032.080331T1355Z-080331T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
855 AM CDT MON MAR 31 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FULTON COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
  CASS COUNTY IN WEST CENTRAL ILLINOIS...
  EASTERN SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
  WESTERN MASON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 945 AM CDT.

* AT 855 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF IPAVA TO 7
  MILES SOUTH OF ARENZVILLE...OR ALONG A LINE EXTENDING FROM 14 MILES
  WEST OF LEWISTOWN TO 11 MILES WEST OF JACKSONVILLE...AND WAS MOVING
  EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  IPAVA...
  BLUFF SPRINGS...
  ASTORIA...
  VIRGINIA...
  LITERBERRY...
  LEWISTOWN...
  CUBA...
  FAIRVIEW...

OTHER LOCATIONS IN THIS WARNING INCLUDE...AVON...BATH...BEARDSTOWN...
BROWNING...CANTON...CHANDLERVILLE...HAVANA...KILBOURNE...LONDON
MILLS...ST. DAVID AND VERMONT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4072 9000 3979 9001 3979 9056 4025 9052
      4029 9051 4029 9046 4071 9045
TIME...MOT...LOC 1355Z 274DEG 39KT 4047 9039 3978 9041

$$

BARKER
3 follow-up statements
000 
WWUS53 KILX 311412
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
911 AM CDT MON MAR 31 2008

ILC017-057-125-137-169-311445-
/O.CON.KILX.SV.W.0032.000000T0000Z-080331T1445Z/
CASS-FULTON-MASON-MORGAN-SCHUYLER-
911 AM CDT MON MAR 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR WESTERN MASON...EASTERN SCHUYLER...CASS...NORTHERN MORGAN AND
FULTON COUNTIES...

AT 908 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LONDON MILLS TO 4 MILES SOUTHWEST OF LITERBERRY...OR
ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF CANTON TO 4 MILES
NORTH OF JACKSONVILLE...MOVING EAST AT 45 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  PRENTICE...
  HAVANA...
  CHATAUQUA PARK...
  BRYANT...
  MIDDLE GROVE...
  ST. DAVID...
  NORRIS...
  NEWMANSVILLE...
  LIVERPOOL...
  LITTLE AMERICA...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4072 9000 3979 9001 3979 9056 4025 9052
      4029 9051 4029 9046 4071 9045
TIME...MOT...LOC 1411Z 274DEG 39KT 4069 9023 3979 9020

$$
000 
WWUS53 KILX 311424
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
924 AM CDT MON MAR 31 2008

ILC017-057-125-137-169-311445-
/O.CON.KILX.SV.W.0032.000000T0000Z-080331T1445Z/
CASS-FULTON-MASON-MORGAN-SCHUYLER-
924 AM CDT MON MAR 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR WESTERN MASON...EASTERN SCHUYLER...CASS...NORTHERN MORGAN AND
FULTON COUNTIES...

AT 922 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF FAIRVIEW TO 2 MILES SOUTHWEST OF
SINCLAIR...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
CANTON TO 7 MILES NORTHEAST OF JACKSONVILLE...MOVING EAST AT 30 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  ST. DAVID...
  PRENTICE...
  HAVANA...
  CHATAUQUA PARK...
  BRYANT...
  NORRIS...
  NEWMANSVILLE...
  LIVERPOOL...
  LITTLE AMERICA...
  KILBOURNE...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4072 9000 3979 9001 3979 9056 4025 9052
      4029 9051 4029 9046 4071 9045
TIME...MOT...LOC 1424Z 275DEG 30KT 4069 9015 3979 9011

$$
000 
WWUS53 KILX 311446
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
947 AM CDT MON MAR 31 2008

ILC017-057-125-137-169-311457-
/O.EXP.KILX.SV.W.0032.000000T0000Z-080331T1445Z/
CASS-FULTON-MASON-MORGAN-SCHUYLER-
947 AM CDT MON MAR 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MASON...EASTERN
SCHUYLER...CASS...NORTHERN MORGAN AND FULTON COUNTIES EXPIRES AT 945
AM CDT...

AT 945 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORMS THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4072 9000 3979 9001 3979 9056 4025 9052
      4029 9051 4029 9046 4071 9045
TIME...MOT...LOC 1424Z 275DEG 30KT 4069 9015 3979 9011

$$

BARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:19 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Mar 31, 6:19 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
619 AM CDT MON MAR 31 2008

.DISCUSSION...
ISSUED 241 AM CDT MON MAR 31 2008

MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE THREAT FOR
STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON/EVENING...AS A
STRONG COLD FRONT APPROACHES FROM THE WEST.

06Z SURFACE CHART SHOWS LOW PRESSURE DEVELOPING OVER THE TEXAS
PANHANDLE...WITH WARM FRONT EXTENDING NORTHEASTWARD INTO CENTRAL
ILLINOIS. BROAD LOW-LEVEL JET IS AIDING IN WIDELY SCATTERED
CONVECTION ACROSS THE KILX CWA EARLY THIS MORNING...WITH A MORE
CONCENTRATED AREA OF STORMS OCCURRING ACROSS NORTHERN OKLAHOMA WHERE
JET IS STRONGEST. ALOFT...LONG-WAVE TROUGH IS DIGGING ACROSS THE
WESTERN CONUS...WHILE RIDGING PREVAILS ACROSS THE EAST. W/SW UPPER
FLOW DOMINATES ACROSS THE MIDWEST...WITH SEVERAL EMBEDDED
SHORT-WAVES. ONE WAVE IS CURRENTLY TRACKING ACROSS OKLAHOMA...WHILE
A SECOND FEATURE IS NOTED FURTHER UPSTREAM ACROSS COLORADO/NEW
MEXICO.

SHORT TERM...TODAY THROUGH WEDNESDAY

SURFACE LOW WILL TRACK NORTHEASTWARD TODAY...HELPING PUSH WARM FRONT
INTO NORTHERN ILLINOIS. BEST FOCUS FOR PRECIP WILL SHIFT NORTHWARD
AS WELL...WITH ONLY SCATTERED SHOWERS/STORMS OCCURRING IN THE WARM
SECTOR. HAVE THEREFORE LOWERED POPS INTO THE CHANCE CATEGORY FOR
MUCH OF THE FORECAST AREA THIS MORNING...EXCEPT IN THE ILLINOIS
RIVER VALLEY WHERE BETTER RAIN CHANCES WILL EXIST IN CLOSER
PROXIMITY TO THE SLOWLY RETREATING FRONTAL BOUNDARY. WINDY AND WARM
CONDITIONS WILL PREVAIL ACROSS CENTRAL ILLINOIS FOR THE BALANCE OF
THE DAY. NUMERIC GUIDANCE ONCE AGAIN EXHIBITS A FAIRLY LARGE SPREAD
IN HIGHS...WITH THE MAV BEING 4 TO 8 DEGREES COOLER THAN THE MET.
GIVEN THE STRONG WAA PATTERN AND CURRENT TEMPS ALREADY IN THE LOWER
TO MIDDLE 50S ACROSS MUCH OF THE AREA...WILL TREND CLOSER TO THE
WARMER MET NUMBERS...RESULTING IN AFTERNOON HIGHS WELL INTO THE 60S.
AS PRESSURE GRADIENT TIGHTENS...WINDS WILL INCREASE INTO THE 15 TO
25 MPH RANGE...WITH FORECAST SOUNDINGS SUGGESTING GUSTS AS HIGH AS
35 MPH AT TIMES.

MODELS ALL IN EXCELLENT AGREEMENT WITH THE TRACK AND TIMING OF THE
APPROACHING LOW AND ASSOCIATED COLD FRONT LATER TODAY. LOW WILL
REACH NORTHWEST ILLINOIS BY 00Z TUE...WITH FRONT JUST WEST OF THE
MISSISSIPPI RIVER. DUE TO ABUNDANT CLOUD COVER...THE ATMOSPHERE
AHEAD OF THE BOUNDARY WILL ONLY BE MARGINALLY UNSTABLE TODAY. HOWEVER
LOW-LEVEL SHEAR VALUES BECOME RATHER IMPRESSIVE...ESPECIALLY ACROSS
THE NW CWA CLOSER TO THE SURFACE LOW. WITH AMPLE MOISTURE IN
PLACE...STRONG SURFACE BOUNDARY PROVIDING LIFT...AND UPPER JET
ENHANCING LIFT...THE STAGE WILL BE SET FOR THUNDERSTORM DEVELOPMENT
THIS AFTERNOON. THINK STORMS WILL INITIATE ACROSS MISSOURI AFTER
18Z...THEN WILL BEGIN CROSSING THE MISSISSIPPI RIVER INTO THE
WESTERN CWA AFTER 21Z. WILL THEREFORE INCREASE POPS TO LIKELY OR
CATEGORICAL ALONG AND WEST OF I-55 LATE THIS AFTERNOON. INITIAL
STORM MODE WILL LIKELY BE CELLULAR...SUPPORTING A LARGE HAIL
THREAT...HOWEVER MODE WILL QUICKLY TRANSITION TO LINEAR...RESULTING
IN MAINLY A DAMAGING WIND THREAT. PLENTY OF WIND ENERGY WILL BE
AVAILABLE IMMEDIATELY OFF THE SURFACE...WITH FORECAST SOUNDINGS
SHOWING WINDS OF 45 TO 50KT DEVELOPING AT AROUND THE 2000FT LEVEL
AFTER 21Z. ONCE SQUALL LINE DEVELOPS...IT WILL QUICKLY PUSH EASTWARD
ACROSS CENTRAL ILLINOIS DURING THE EVENING...MOVING EAST OF I-55 BY
MIDNIGHT...THEN INTO INDIANA OVERNIGHT. WILL THEREFORE CARRY
CATEGORICAL POPS ACROSS THE BOARD THIS EVENING...DIMINISHING TO JUST
CHANCE POPS ALONG AND WEST OF I-55 AFTER MIDNIGHT.

MUCH COOLER AND DRIER AIR WILL FILTER INTO THE REGION ON
TUESDAY...WITH 850MB TEMPS PROGGED TO DROP INTO THE 0 TO -6C RANGE
BY AFTERNOON. RESULTING HIGH TEMPS WILL BE CONSIDERABLY COOLER THAN
TODAY...WITH READINGS MAINLY IN THE UPPER 40S AND LOWER 50S. WILL
ALSO BE A BREEZY DAY...THANKS TO A TIGHT PRESSURE GRADIENT WHICH
SHOULD PRODUCE WINDS IN THE 10 TO 20 MPH RANGE...WITH HIGHER GUSTS.
SKIES WILL CLEAR OUT AND WINDS WILL DIMINISH TUESDAY
NIGHT...ALLOWING OVERNIGHT LOWS TO DIP INTO THE MIDDLE TO UPPER 20S.

LONG TERM...THURSDAY THROUGH SUNDAY

AFTER A QUIET DAY ON WEDNESDAY...NEXT IN A SERIES OF STORM SYSTEMS
BEGINS TO APPROACH THE REGION WEDNESDAY NIGHT INTO THURSDAY. MODELS
ARE IN RATHER POOR AGREEMENT CONCERNING THIS FEATURE...WITH THE
OVERALL TREND POINTING TO A SLOWER AND MORE SOUTHERN SOLUTION. 00Z
31 MAR GFS SPREADS PRECIP INTO CENTRAL ILLINOIS WEDNESDAY
NIGHT...THEN CONTINUES IT THROUGH THURSDAY NIGHT BEFORE THE SYSTEM
EXITS THE REGION. MEANWHILE...THE 00Z ECMWF KEEPS THINGS DRY
WEDNESDAY NIGHT...BUT THEN FEATURES A MORE PROLONGED RAIN EVENT FROM
THURSDAY THROUGH FRIDAY NIGHT. WITH SUCH A LARGE DISCREPANCY BETWEEN
THE MODELS...HAVE ONLY MADE MINOR CHANGES TO THE GOING FORECAST AT
THIS TIME. WILL CONTINUE WITH THE LOW CHANCE POPS WEDNESDAY
NIGHT...BUT HAVE INCREASED POPS TO LIKELY ACROSS THE CENTRAL AND
SOUTHERN ZONES FOR THURSDAY AND THURSDAY NIGHT. AFTER THAT...WILL
MAINTAIN DRY FORECAST THROUGH SUNDAY...WITH NEXT SYSTEM LIKELY NOT
ARRIVING UNTIL EARLY NEXT WEEK.

BARNES
&&

.AVIATION...
ISSUED 619 AM CDT MON MAR 31 2008

SURFACE LOW IS LOCATED OVER SOUTHERN KANSAS AT 11Z WITH A SHARPENING
WARM FRONT EXTENDING NORTHEAST THROUGH NORTHERN MISSOURI INTO
NORTHERN ILLINOIS JUST NORTH OF PEORIA. ALL CENTRAL ILLINOIS
TERMINALS ARE WITHIN THE WARM SECTOR...SO EXPECT A GRADUAL INCREASE
IN BOTH CEILINGS AND VISIBILITIES. WIDESPREAD CLOUDS BELOW 1K FT
THIS MORNING SHOULD RISE TO VFR HEIGHTS BY 18Z. EXPECT A SIMILAR
IMPROVING TREND IN VISIBILITIES. SPI/PIA ARE ALREADY 6 MILES OR
BETTER...AND EXPECT DEC/CMI/BMI TO FOLLOW THIS MORNING. TIGHTENING
PRESSURE GRADIENT AHEAD OF THE PLAINS SYSTEM WILL RESULT IN SOUTH
WINDS SUSTAINED 18-22 KT AND GUSTS TO 35 KT. MOIST AND INCREASINGLY
UNSTABLE AIRMASS WILL FLOW NORTH INTO ILLINOIS TODAY... WITH
SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON. THE KANSAS LOW WILL
MOVE NORTHEAST THROUGH IOWA INTO MICHIGAN THROUGH 12Z TUE... WITH
ITS ATTENDING COLD FRONT SWEEPING THROUGH PIA/SPI/BMI BY 06Z AND
THROUGH DEC/CMI SHORTLY THEREAFTER. THUNDERSTORMS WILL INCREASE
AHEAD OF THE COLD FRONT...WITH SQUALL LINE DEVELOPMENT ALONG THE
FRONT. SOME POTENTIAL FOR WIND GUSTS ABOVE 50 KT AND HAIL WITH THE
SQUALL LINE. AFTER THE FRONT MOVES THROUGH...EXPECT CLEARING TO
OVERSPREAD THE TAF SITES BEFORE WRAP-AROUND STRATOCU SWEEPS BACK IN
AFTER 12Z TUE.

04
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 31, 6:00 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
600 AM CDT MON MAR 31 2008

ILZ027>031-037-038-042>046-048-051>057-061-062-066-067-011100-
CHAMPAIGN-CHRISTIAN-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-KNOX-LOGAN-MACON-MARSHALL-MCLEAN-MENARD-MOULTRIE-
PEORIA-PIATT-SANGAMON-SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD-
600 AM CDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SOME SCATTERED THUNDERSTORMS THIS AFTERNOON
ACROSS CENTRAL ILLINOIS. A HIGHER RISK FOR THUNDERSTORMS WILL BE
FROM EARLY THIS EVENING INTO THE NIGHTTIME HOURS WITH A COLD FRONT
THAT WILL BE MOVING THROUGH THE AREA. SQUALL LINE DEVELOPMENT WILL
BE POSSIBLE ALONG THE FRONT...WITH THE STRONGER STORMS CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL. THE THREAT FOR SEVERE
WEATHER WILL END AS THE COLD FRONT EXITS ILLINOIS IN THE 11 PM TO 3
AM TIME FRAME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MORE THUNDERSTORMS WILL BE POSSIBLE FROM LATE WEDNESDAY NIGHT INTO
THURSDAY NIGHT AS ANOTHER WEATHER SYSTEM CROSSES THE MIDWEST. SEVERE
WEATHER WILL BE POSSIBLE WITH THIS SYSTEM TOO...SO KEEP ABREAST OF
LATER FORECASTS AS THE SITUATION BECOMES BETTER DEFINED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY FROM LATE AFTERNOON INTO
TONIGHT.

ILZ036-040-041-047-049-050-011100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
600 AM CDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SOME SCATTERED THUNDERSTORMS THIS AFTERNOON
ACROSS CENTRAL ILLINOIS. A HIGHER RISK FOR THUNDERSTORMS WILL BE
FROM EARLY THIS EVENING INTO THE NIGHTTIME HOURS WITH A COLD FRONT
THAT WILL BE MOVING THROUGH THE AREA. SQUALL LINE DEVELOPMENT WILL
BE POSSIBLE ALONG THE FRONT...WITH THE STRONGER STORMS CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL. THE THREAT FOR SEVERE
WEATHER WILL END AS THE COLD FRONT EXITS THE ILLINOIS RIVER VALLEY
BEFORE MIDNIGHT.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD AT HAVANA AND POINTS
DOWNSTREAM THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MORE THUNDERSTORMS WILL BE POSSIBLE FROM LATE WEDNESDAY NIGHT INTO
THURSDAY NIGHT AS ANOTHER WEATHER SYSTEM CROSSES THE MIDWEST. SEVERE
WEATHER WILL BE POSSIBLE WITH THIS SYSTEM TOO...SO KEEP ABREAST OF
LATER FORECASTS AS THE SITUATION BECOMES BETTER DEFINED.

THE ILLINOIS RIVER WILL REMAIN ABOVE FLOOD STAGE FOR THE NEXT
SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND THIS
EVENING.

ILZ063-068-071>073-011100-
CLARK-CLAY-CRAWFORD-LAWRENCE-RICHLAND-
600 AM CDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SOME SCATTERED THUNDERSTORMS THIS AFTERNOON
ACROSS SOUTHEAST ILLINOIS. A HIGHER RISK FOR THUNDERSTORMS WILL
BE TONIGHT WITH A COLD FRONT THAT WILL BE MOVING THROUGH THE AREA.
SQUALL LINE DEVELOPMENT WILL BE POSSIBLE ALONG THE FRONT...WITH
THE STRONGER STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE
HAIL. THE THREAT FOR SEVERE WEATHER WILL END AS THE COLD FRONT
EXITS ILLINOIS IN THE MIDNIGHT TO 3 AM TIME FRAME.

RIVER STAGES ALONG PORTIONS OF THE WABASH...EMBARRAS...AND LITTLE
WABASH RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MORE THUNDERSTORMS WILL BE POSSIBLE FROM LATE WEDNESDAY NIGHT INTO
THURSDAY NIGHT AS ANOTHER WEATHER SYSTEM CROSSES THE MIDWEST. SEVERE
WEATHER WILL BE POSSIBLE WITH THIS SYSTEM TOO...SO KEEP ABREAST OF
LATER FORECASTS AS THE SITUATION BECOMES BETTER DEFINED.

RIVER STAGES ALONG PORTIONS OF THE WABASH...EMBARRAS...AND LITTLE
WABASH RIVERS WILL REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL
DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 8:20 AM CDTSevere Thunderstorm WarningILXSchuyler40 min
Mar 31, 11:59 AM CDTFlash Flood WatchILXChristian, Clark, Clay, Coles, Crawford, Cumberland and 8 more15 hr
Mar 31, 5:36 PM CDTHigh Wind WarningILXChampaign, DeWitt, McLean, Piatt, Vermilion89 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.